Alert archive / Montana / Tornado Warnings in 2007
Tornado Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jun 16, 2007, 5:32 PM MDT for Garfield County, McCone County, Valley County, Montana. It was in force for 43 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 5:32 PM MDT (23:32 UTC)
- Expired
- Jun 16, 2007, 6:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Garfield County, MT, McCone County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 5 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:33 PM MDT | FUNNEL CLOUD | Vandalia, MT | TWO FISHERMAN REPORTED A FUNNEL CLOUD NEAR THE VANDALIA DAM. |
| Jun 16, 5:38 PM MDT | TSTM WND GST 65 | 2 Nw Glasgow, MT | WINDS ESTIMATED AT 60 TO 65 MPH. LARGE LIMBS DOWN ON PROPERTY. |
| Jun 16, 5:42 PM MDT | HAIL 1.75 | 5 S Tampico, MT | GOLF BALL SIZE HAIL COVERING 75 PERCENT OF THE GROUND. THUNDERSTORM WIND GUST ESTIMATED AT 60 TO 70 MPH. |
| Jun 16, 5:47 PM MDT | HAIL 1.75 | 5 Sse Tampico, MT | |
| Jun 16, 5:50 PM MDT | TSTM WND DMG | 2 Nw Glasgow, MT | LOST 20 FOOT TOP OF LARGE TREE IN THE YARD. |
| Jun 16, 5:50 PM MDT | HAIL 0.75 | 3 Nw Glasgow, MT | |
| Jun 16, 5:50 PM MDT | HAIL 2 | 2 Se Glasgow, MT | MOST HAIL BETWEEN 3/4 OF AN INCH TO 2 INCHES. HOUSE DAMAGED ON WEST SIDE. LOST SEVERAL WINDOWS AND SCREENS GUTTERS TORN OFF. |
| Jun 16, 5:50 PM MDT | HAIL 2 | Glasgow, MT | HAIL FALLING HEAVY AT NWS OFFICE. STONES BETWEEN 1 AND 2 INCHES. GROUND NEARLY COVERED. |
| Jun 16, 5:50 PM MDT | TORNADO | Duck Crk Fishing Access, MT | POSSIBLE TORNADO ON THE GROUND. |
| Jun 16, 5:55 PM MDT | HAIL 3 | Glasgow, MT | LARGE HAIL RANGED FROM 2.5 TO 3 INCHES IN DIAMETER. SEVERAL HOUSE WINDOWS BROKEN. |
| Jun 16, 6:05 PM MDT | TSTM WND DMG | 3 Sw Glasgow, MT | 2 TO 3 FOOT DIAMETER COTTONWOOD TREES SNAPPED OFF AND DE-ROOTED...WINDOWS BUSTED OUT OF HOMES |
| Jun 16, 6:12 PM MDT | TSTM WND GST 89 | 5 N Fort Peck, MT | MEASURED WITH WEATHER STATION |
| Jun 16, 6:20 PM MDT | TSTM WND DMG | Nashua, MT | WINDOWS BLOWN OUT AND CHIMNEY KNOCKED OVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 4:10 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KGGW 162333 TORGGW MTC033-055-105-170015- /O.NEW.KGGW.TO.W.0003.070616T2332Z-070617T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GLASGOW MT 532 PM MDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA... NORTHWESTERN MCCONE COUNTY IN NORTHEAST MONTANA... SOUTHERN VALLEY COUNTY IN NORTHEAST MONTANA... * UNTIL 615 PM MDT. * AT 530 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD NEAR TAMPICO...OR ABOUT 13 MILES WEST OF GLASGOW...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE... GLASGOW...DUCK CREEK FISHING ACCESS...FORT PECK AND NASHUA IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SUNDAY MORNING FOR NORTHEAST MONTANA. LAT...LON 4845 10692 4803 10713 4784 10640 4833 10608 $$ TEMPLER WEATHER.GOV/GLASGOW
1 follow-up statement
000 WWUS55 KGGW 162354 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 553 PM MDT SAT JUN 16 2007 MTC033-055-105-170015- /O.CON.KGGW.TO.W.0003.000000T0000Z-070617T0015Z/ MCCONE-GARFIELD-VALLEY- 553 PM MDT SAT JUN 16 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL VALLEY...NORTHEASTERN GARFIELD AND NORTHWESTERN MCCONE COUNTIES... AT 530 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS STORM WHICH IS CAPABLE OF PRODUCING A TORNADO WAS LOCATED NEAR GLASGOW...AND MOVING EAST AT 40 MPH. LOCATIONS IN THE WARNING INCLUDE... WHATLEY...DUCK CREEK FISHING ACCESS...PARK GROVE...FORT PECK AND NASHUA IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SUNDAY MORNING FOR NORTHEAST MONTANA. LAT...LON 4843 10680 4799 10698 4784 10640 4833 10608 $$ TEMPLER WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:15 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 315 PM MDT SAT JUN 16 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... TORNADO WATCH ALREADY ISSUED FOR CENTRAL MONTANA...INCLUDING WESTERN TWO COUNTIES OF CWA. SINGLE VERY STRONG TO SEVERE STORM MOVING ACROSS NORTHERN BLAINE COUNTY...WITH INDICATIONS OF HAIL AND VERY HEAVY RAINFALL. ADDITIONAL STORMS DEVELOPING WEST OF GREAT FALLS IN SOUTHWEST FLOW AHEAD OF STRONG UPPER TROF MOVING THROUGH THE PACIFIC NORTHWEST. THESE STORMS WILL BE THE MAIN CONCERN FOR THE EVENING AS THEY MOVE INTO MOISTURE RICH UNSTABLE AIRMASS OVER EAST CENTRAL MONTANA. UPPER TROF MOVES ACROSS MONTANA ON SUNDAY WITH CONTINUED POSSIBILITY OF RAIN SHOWERS OR THUNDERSTORMS. ALSO EXPECT FAIRLY STRONG WINDS WITH LAKE WIND ADVISORY LIKELY. WEST TO NORTHWEST FLOW WITH EMBEDDED WEAK SHORTWAVES ON MONDAY TO CONTINUE POSSIBILITY OF WET WEATHER...MAINLY ACROSS THE NORTHERN ZONES. EBERT .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... THE EXTENDED MODELS BEGIN ON THE SAME PAGE AND CONTINUE THROUGHOUT THE EXTENDED PERIOD. ALL THE BIG WAVES REMAIN IN SYNC WITH RESPECT TO TIME. THE LATEST HPC EXTENDED FORECAST DISCUSSION DOES NOT RECOMMEND AGAINST ANY MODEL. IN FACT THEIR FORECAST IS A BLEND OF THE GFS...ECMWF AND THE CANADIAN GLOBAL MODELS. SO THERE IS GOOD CONFIDENCE WITH THE EXTENDED SOLUTIONS. THE BEGINNING PERIOD WILL SEE AN UPPER SHORTWAVE SKIP ACROSS WESTERN CANADA WHICH WILL FLATTEN THE UPPER FLOW. BY TUESDAY NIGHT THE SHORTWAVE WILL HAVE MOVED EAST OF THE REGION AND AN UPPER RIDGE WILL BEGIN TO BUILD FROM THE WEST. THIS RIDGE WILL DOMINATE THE WEATHER UNTIL THE BEGINNING OF THE WEEKEND WHEN AN UPPER TROUGH MOVES OVER THE NORTHWEST COAST DOWN FROM THE GULF OF ALASKA. THE UPPER LOW WILL THEN MOVE INTO WESTERN CANADA DURING THE WEEKEND. THE INHERITED GRIDS HAVE LOW POPS WITH SLIGHT CHANCE OR LESS THROUGHOUT...WHICH FITS THE EXPECTED PATTERN WELL. THEREFORE MADE FEW CHANGES. SEASONAL TEMPERATURES SHOULD RISE TO JUST ABOVE AVERAGE BY MID WEEK. SCT PREVIOUS DISCUSSION... EXTENDED FORECAST MODELS HAVE COME INTO DECENT AGREEMENT...THUS HIGHER CONFIDENCE. MONDAY NIGHT INTO TUESDAY NIGHT WILL REMAIN SOMEWHAT UNSETTLED AS THE JET REMAINS OVERHEAD ON THE BACKSIDE OF THE EXITING TROUGH. TUESDAY NIGHT THROUGH THURSDAY MODELS ARE INDICATING UPPER LEVEL RIDGING BUILDING IN. THIS WILL MAKE FOR WARMING AND DRYING CONDITIONS...SO TRENDED FORECAST IN THIS DIRECTION. FRIDAY AND SATURDAY... DECENT MODEL CONSENSUS OF UPPER RIDGE AXIS CROSSING NORTHEASTERN MONTANA DURING THE DAY FRIDAY. THEREFORE...IT IS LIKELY THAT MOST OF THE AREA WILL WARM WELL INTO THE 80S. OVERALL THE VERTICAL TEMPERATURE PROFILE APPEARS TO BE STABLE TO PRODUCE SHOWERS OR THUNDERSTORMS...SO POPS WERE LOWERED FOR FRIDAY AND FRIDAY NIGHT. SATURDAY...THE UPPER RIDGE MOVES TO THE UPPER MIDWEST...AND AN UPPER LOW OVER THE GULF OF ALASKA DROPS TO JUST OFF THE CENTRAL COAST OF BRITISH COLUMBIA. THIS PUTS THE NORTHERN HIGH PLAINS UNDER SOUTHWEST FLOW ALOFT...WHICH SUPPORTS THE POTENTIAL FOR ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES FOR SATURDAY APPEAR TO STAY JUST AS WARM AS FRIDAY. AJZ && .AVIATION... LATE AFTERNOON AND TONIGHT CAN EXPECT NUMEROUS STRONG THUNDERSTORMS. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE LOCAL FORECAST AREA UNDER RISK FOR SEVERE THUNDERSTORMS. WITH ANY OF THESE SEVERE STORMS CAN EXPECT LOCAL HEAVY RAIN...LARGE HAIL AND DAMAGING WIND GUSTS OF OVER 50 KNOTS. THESE STORMS MAY ALSO BRIEFLY REDUCE VISIBILITY TO IFR...BELOW 3 MILES AT TIMES...AND CEILINGS TO BELOW 1K FT. LATE TONIGHT AND EARLY MORNING THE STORMS SHOULD TURN MOSTLY TO RAIN. THE HEAVIEST RAINS SHOULD MOVE NORTHEAST INTO CANADA BY SUNDAY MORNING. HOWEVER WEAKER INSTABILITY WILL CONTINUE INTO SUNDAY SO THERE REMAINS A CHANCE FOR THUNDERSTORM ACTIVITY THROUGH THE AFTERNOON. EAST WINDS WILL INCREASE TO 15 TO 20 KNOTS TONIGHT THEN BACK TO THE NORTHWEST BY NOON SUNDAY AND INCREASE TO 20 TO 30 KNOTS. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 16, 3:57 AM MDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 357 AM MDT SAT JUN 16 2007 MTZ016>027-059>062-171000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 357 AM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND OVERNIGHT TONIGHT. THESE STORMS HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR DETAILS ON THIS DEVELOPING STORM SYSTEM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY LOOKS TO BE A WINDY DAY...WHICH MAY PROMPT THE ISSUANCE OF A LAKE WIND ADVISORY. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 16, 4:16 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
416 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 8 N DODSON 48.51N 108.24W
06/16/2007 E1.00 INCH PHILLIPS MT PUBLIC
STORM LASTED ABOUT 25 MINUTES. UNKNOWN AMOUNT OF CROP
DAMAGE.
&&
VALONELocal storm report, Jun 16, 4:41 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
441 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 7 E MALTA 48.36N 107.73W
06/16/2007 E0.75 INCH PHILLIPS MT TRAINED SPOTTER
PENNY SIZE HAIL AND 40 TO 50 MPH GUST
&&
MATTMLocal storm report, Jun 16, 4:54 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
454 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL SLEEPING BUFFALO 48.48N 107.53W
06/16/2007 E1.00 INCH PHILLIPS MT TRAINED SPOTTER
HAIL COVERING GROUND ALONG WITH 50 MPH WIND GUST
&&
MATTMLocal storm report, Jun 16, 5:04 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
504 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 3 S SLEEPING BUFFALO 48.44N 107.54W
06/16/2007 E1.00 INCH PHILLIPS MT TRAINED SPOTTER
HAIL NICKEL TO QUARTER SIZE COVERING THE GROUND.
0455 PM HAIL MALTA 48.36N 107.87W
06/16/2007 E1.00 INCH PHILLIPS MT BROADCAST MEDIA
QUARTER SIZE HAIL IN BOWDOIN
&&
JIMBLocal storm report, Jun 16, 5:21 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
521 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 5 SW HINSDALE 48.34N 107.15W
06/16/2007 E1.75 INCH VALLEY MT TRAINED SPOTTER
GOLF BALL SIZE HAIL COVERING GROUND
&&
MATTMLocal storm report, Jun 16, 5:23 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
523 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 7 SW HINSDALE 48.32N 107.19W
06/16/2007 E1.75 INCH VALLEY MT PUBLIC
GOLF BALL SIZE HAIL COVERED THE GROUND. SEVERAL WINDOWS
BUSTED OUT ON HOME.
&&
JIMBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:20 PM MDT | Tornado Warning | GGW | Phillips | 55 min |
| Jun 16, 4:15 PM MDT | Tornado Warning | GGW | Phillips | 60 min |
| Jun 16, 4:53 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 67 min |
| Jun 16, 5:57 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 3 hr |
Nearby
Tornado Warnings in Montana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.